Alert archive / Nebraska / Tornado Warnings in 2001
Tornado Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 22, 2001, 5:25 PM CDT for Saline County, Seward County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 5:25 PM CDT (22:25 UTC)
- Expired
- Apr 22, 2001, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saline County, NE, Seward County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 222226 TOROMA NEC151-159-222300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA NE 525 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... NORTHWEST SALINE COUNTY IN SOUTHEAST NEBRASKA SEWARD COUNTY IN SOUTHEAST NEBRASKA * UNTIL 600 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST WEST OF FRIEND...OR ABOUT 23 MILES SOUTHEAST OF YORK...MOVING NORTH AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CORDOVA AROUND 530 PM CDT BEAVER CROSSING...GOEHNER AROUND 535 PM CDT TAMORA...UTICA AROUND 540 PM CDT STAPLEHURST AROUND 545 PM CDT IF YOU ARE IN THE PATH OF A TORNADO...GO TO A BASEMENT. IF A BASEMENT IS NOT AVAILABLE...TAKE COVER IN AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY> EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. MILLER LAT...LON 4056 9750 4052 9727 4086 9690 4106 9729
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 22, 3:00 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 22, 3:00 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 300 PM CDT SUN APR 22 2001 MAIN FORECAST CONCERN IS PSBL SVR CONVECTION THRU THIS EVENING BUT ALSO THEN WIND ALL ZONES TNGT AND THEN TEMPS...SPCLY AS IT COULD INFLUENCE PCPN TYPE NWRN ZONES. AVN IS A LTL FASTER WITH SPEED OF SFC LOW THAN ETA AND NGM...WHICH ARE FAIRLY CLOSE. WL USE COMP BTWN ETA AND AVN. SHORT TERM...CNVCTN INCREASING NEAR DRYLINE FM XTRME SCNTRL NEBR INTO KS AIDED BY UPR DIVERGENCE AS JET SEGMENT LIFTS ACRS WRN KS AHD OF UPR LOW. OTHER ELEVATED CONVECTION DVLPG N OF WRMFNT WHICH HAS BOWED N TO NR A OLU-TO JUST N OF TQE LINE AT 20Z. WITH 50-70KT SRLY MID LVL FLOW...NEBR STORMS WERE RAPIDLY MOVG N OF FNT BCMG MORE ELEVATED BUT THIS COULD CHANGE THROUGH EARLY EVENING AS OUTFLOW BNDRYS BCM THROWN INTO THE MIX. WL CONT MENTION OF SVR TSTMS THIS EVENING MOST ZONES. BELIEVE HEAVIER RAIN THREAT WL BE SHIFTING OUT OF NERN NEBR NEXT SVRL HRS BUT WL MONITOR. NEXT CONCERN ARE SFC WNDS WHICH WERE APPROACHING WIND ADVSRY IN WRM SECTOR SERN ZONES. ALSO...SUBSIDENCE BHND DEPARTING LOW AND 50-60KT 850 MB WNDS FCST WITH STG COLD ADVCTN TNT NWRN ZONES POINT TO STG WINDS DVLPG ON BACKSIDE OF LOW. WL ISSUE WIND ADVSRY NWRN ZONES FOR LATER TNGT AND MONITOR SRN ZONES THIS EVENING. COORDINATED WITH GID. SOME 40 DEG TEMP RANGE ACRS CWA THIS AFTN...AND STG COLD ADVCTN LATER TNGT WL CHANGE THIS CONTRAST...SPCLY WITH AFTN HIGHS MON. WITH SNOW JUST TO W/NW OF CWA...WL CONT MENTION OF PCPN CHANGING TO SNOW NWRN ZONES BUT NO ACCUM ATTM. WL KEEP SMALL POPS IN THE MORNING...MAINLY N/E ZONES...ON MON BUT PUSH BACK PARTIAL CLEARING TIL LATE E WITH HIGHS A FEW DEG BLO GUID. WK SHRTWVS TO PIVOT OVR BUILDING UPR RDG MON NGT/TUE WITH WK WSHFT COMING ACRS FCST AREA LATE TUE. PCPN CHCS WITH IT LOOK PRETTY REMOTE...BUT WL KEEP SLGT CHC IN TUE AFTN WITH WSHFT. WL NOT MENTION RAIN IN WARM ADVCTN MON NGT...ALTHOUGH WRM ADVCTN LATE SHOULD HELP KEEP MOST LOWS ABV FREEZING. WITH SFC WNDS BCMG SWRLY TUE...AND CONTD WRM ADVCTN THRU 18Z AT LEAST...WL RUN HIGHS CLOSE TO FWC/MAV BLEND WHICH ARE A LTL WRMER THAN PREV FCST. .OMA...WIND ADVSR8Y TNGT ALONG AND NW OF A LINE FM OLU TO HARTINGTON LINE CHERMOK
In the hours before
Special weather statement, Apr 22, 11:25 AM CDT, 6 hours before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-222300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1125 AM CDT SUN APR 22 2001 STORM SPOTTERS ARE LIKELY TO BE NEEDED THIS AFTERNOON OR EARLY TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH A FEW SEVERE STORMS ARE POSSIBLE AT ANY TIME TODAY...THE MAIN DANGER STILL APPEARS TO BE BETWEEN 4 PM AND 1 AM ALONG AND SOUTH OF A LINE FROM COLUMBUS TO WAYNE NEBRASKA TO ONAWA IOWA. A VERY STRONG LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO NORTHWEST KANSAS BY LATE AFTERNOON THEN INTO EAST CENTRAL NEBRASKA BY LATE EVENING. MOIST AND UNSTABLE AIR AHEAD OF THE SYSTEM HAD MOVED NORTH TO NEAR A COLUMBUS NEBRASKA TO HARLAN IOWA LINE...AND A WARM FRONT IS EXPECTED TO REACH AS FAR NORTH AS COLUMBUS AND SIOUX CITY BY EARLY EVENING. THE LOW PRESSURE SYSTEM WILL ALSO PULL A DRY LINE INTO SOUTHEAST NEBRASKA THIS EVENING...AND ACROSS SOUTHWEST IOWA EARLY TONIGHT. A STRONG COLD FRONT WILL FOLLOW LATER TONIGHT. SEVERE WEATHER MAY BE TRIGGERED BY THE SERIES OF FRONTS MOVING ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...A VERY STRONG UPPER LEVEL JET WILL BE PUSHING ACROSS THE AREA THIS EVENING...OVER THE TOP OF THE LOW PRESSURE CENTER. INSTABILITY WILL BE ENOUGH TO ALLOW SEVERE THUNDERSTORMS WITH HAIL. TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE VICINITY OF THE WARM FRONT FROM MID AFTERNOON THROUGH EARLY TONIGHT. STRONG THUNDERSTORM WINDS WILL ALSO BE LIKELY WHEN THE DRY LINE REACHES THE AREA. CHERMOK
Local storm report, Apr 22, 4:54 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
454 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM NORFOLK NE .75 INCH HAIL
04/22/01 MADISON REPORTED BY HAM RADIO
OPERATOR.
0429 PM NORFOLK NE 1 INCH HAIL
04/22/01 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0445 PM 2 NW OBERT NE .88 INCH HAIL
04/22/01 CEDAR REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Apr 21, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 30 min |
| Apr 22, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 31 min |
| Apr 22, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Platte, Stanton, Wayne | 31 min |
| Apr 22, 4:35 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 25 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 34 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Saline | 34 min |
| Apr 22, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 32 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | OAX | Gage, Saline | 34 min |
| Apr 22, 6:37 PM CDT | Tornado Warning | OAX | Lancaster | 38 min |
| Apr 22, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 31 min |
Nearby
Tornado Warnings in Nebraska, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.